Posted 22 August 2010 - 09:31 AM
Posted 22 August 2010 - 12:52 PM
I guess it might well be, although you'd want to check with your doctor. We have a page on hyperpigmentation (skin darkening) and it is caused by scleroderma in some people, although there are also other causes. The Merck Medical Manual has a comprehensive list of causes including which medications are known to cause this problem. One thing that seems to be universally suggested is to avoid the sun.
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network
Posted 25 August 2010 - 03:21 AM
I had the hyperpigmentation on my forearms at the beginning of my scleroderma. It was like big brown freckles and looked awful and I couldn't wait until they faded which they eventually did after about a year. Obviously I can't say that what's happening with you but I do know it's unpleasant and you do wonder where else they would turn up on your body.
Let us know what the doctor says and take care.
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)
Posted 25 August 2010 - 07:47 PM
I personally have a few patches that have appeared on my face over the last few years, but they are quite subtle for most part. I do remember the first time I noticed them for real, though. I'd been out in the sun for the day, and as I'm naturally quite dark skined, I tend to tan quite easily. The following morning, I look in the mirror, and I have what looks like a shadow caused by a moustache One of the patches just happens to be above my top lip, and as the patches tan a lot easier than my normal skin, being in the sun had really darkened them up !
Fortunatly, my husband sees them as quite cute, and now I have a number of them splashed around my face, it's nice to hear him say how much he appreciates them....makes me, me, apparently !
Posted 26 August 2010 - 11:23 AM